Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 12, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Feb 24, 2021, 12:32 PM PST. It took effect at Feb 24, 2021, 11:00 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2021, 12:32 PM PST (20:32 UTC)
- In effect from
- Feb 24, 2021, 11:00 PM PST
- Expired
- Feb 25, 2021, 12:00 PM PST
- In force
- 13 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
521 WHUS76 KSGX 242032 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 1232 PM PST Wed Feb 24 2021 PZZ750-775-250600- /O.NEW.KSGX.SC.Y.0012.210225T0700Z-210225T2000Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 1232 PM PST Wed Feb 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON THURSDAY... * WHAT...Northeast winds 15 to 20 kts with gusts up to 25 kts. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm and Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 11 PM this evening to noon Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Schenk
3 follow-up statements
836 WHUS76 KSGX 250552 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 952 PM PST Wed Feb 24 2021 PZZ750-775-251400- /O.CON.KSGX.SC.Y.0012.210225T0700Z-210225T2000Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 952 PM PST Wed Feb 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY... * WHAT...Northeast winds 15 to 20 kts with gusts up to 25 kts. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm and Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island, mainly along a line extending from far northern San Diego County to northern San Clemente Island. * WHEN...From 11 PM this evening to noon Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ SS
835 WHUS76 KSGX 251007 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 207 AM PST Thu Feb 25 2021 PZZ750-775-252000- /O.CON.KSGX.SC.Y.0012.000000T0000Z-210225T2000Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 207 AM PST Thu Feb 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Northeast winds 15 to 20 kts with gusts to 25 kts. Isolated higher gusts near shore at Camp Pendleton. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island and Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm. * WHEN...Until noon PST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
843 WHUS76 KSGX 251955 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 1155 AM PST Thu Feb 25 2021 PZZ750-775-252100- /O.EXP.KSGX.SC.Y.0012.000000T0000Z-210225T2000Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 1155 AM PST Thu Feb 25 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON PST TODAY... A few wind gusts over 20 knots will continue into this afternoon, but overall conditions will improve by this evening. $$ Schenk
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 10:15 AM PST, 2 hours 17 minutes earlier.
Area forecast discussion, Feb 24, 10:15 AM PST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
1015 AM PST Wed Feb 24 2021
.SYNOPSIS...
Today will be sunny and mild with high pressure building over the
Great Basin. Gusty Santa Ana winds will impact San Bernardino and
Orange Counties tonight and Thursday where a High Wind Warning will
be in effect. Friday will be mild followed by slight cooling west of
the mountains Saturday with the return to onshore flow. Offshore
flow returns Sunday and Monday with gusty northeast winds returning
to the mountains and valleys. A weak trough may bring light rain
next Tuesday or Wednesday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Skies were clear at 9 AM over land areas, but low clouds persisted
over the coastal waters 30 miles offshore. Temperatures were running
a few degrees cooler than yesterday west of the mountain. This
afternoon will be sunny and mild with high pressure strengthening
over the Great Basin.
Surface pressure increase to 1040 mb over the Great Basin tonight,
supporting a healthy SAN-TPH 15-18 mb offshore gradient between 06Z
and 18Z Thursday. The gradients align favorably for the strongest
Santa Ana winds to impact the San Gabriel, the San Bernardino and
Santa Ana mountains, as well as the adjacent foothills and inland
valleys. Wind gusts of 40-50 mph are forecast in the Inland Empire
below the Cajon Pass. Gusts of 50-65 mph are likely at the windiest
sites like Fremont Canyon. A High Wind Warning will be in effect
from 10 PM tonight to Noon Thursday. Farther south the winds will be
lighter and not reach Warning criteria in the Riverside and San
Diego County mountains.
The Santa Ana winds decrease Thursday afternoon. Thursday will be a
warmer day west of the mountains and a cooler day in the mountains
and deserts. Friday will be generally sunny and mild with light
winds and neutral gradients.
For the weekend, the models are trending weaker and farther inland
with the shortwave moving down from the northwest. Rain chances are
too small to even have them in the forecast. Instead, Saturday will
be a dry day with increasing onshore flow and slight cooling in the
coastal and valleys zones. The trough passes Saturday night and the
winds shift the winds back to the northeast for another offshore
wind event Saturday night and Sunday. As with tonights Santa Ana,
the strongest winds will be confined to the mountains, foothills and
inland valleys.
*From Previous Discussion*
There continues to be more substantial spread in the model solutions
by Tuesday and Wednesday of next week. Cluster analysis shows a
range of possible solutions for late Tuesday. The cluster with
greater support from ensemble members of the Canadian model has high
pressure off the West Coast and a weaker trough of low pressure to
the east which would be a warmer and dry scenario for southwestern
California.
The cluster with greater support from ensemble members of the GFS
has a closed low pressure system off the coast of California.
This would keep most precipitation to the west of southwestern
California at that time. The cluster with greater support from
ensemble members of the ECMWF has the trough of low pressure over
California which would be cooler and wetter for southwestern
California.
It should be noted that each of those clusters has smaller
ensemble support from each of the other models and all should be
considered viable options. The current forecast is in line with
the NBM which has a slight chance of precipitation on Tuesday.
&&
.AVIATION...
241630Z...Coastal Areas...Clear skies into this evening. Patchy low
clouds may form after 02z Thu with bases 800-1500 FT MSL, but should
clear by 08-12z Thu as offshore winds develop.
Valleys/Mountains/Deserts...Mostly clear with unrestricted vis today
and tonight.
Breezy N-NE winds will develop after 05z Thu, with highest winds
across mts and adjacent foothills and valleys. N-NE winds 15-25 kts
with gusts to 45 kts, iso gusts up to 55 kts in favored locations.
LLWS likely for areas west of mtns, with MOD-STG up/downdrafts in
lee of mountain ridges.
&&
.MARINE...
Patchy dense fog with visibility 1 NM or less is possible this
morning, with visibility improving through the late morning hours.
Breezy northeast winds will develop late tonight and may exceed 20
kts at times between Orange County and San Clemente Island. No
marine hazards are expected late Thursday through Saturday.
Northeast wind gusts over 20 kt are possible again on Sunday.
&&
.SKYWARN...
Skywarn activation will not be needed today.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Wind Warning from 10 PM this evening to noon PST Thursday
for Orange County Inland Areas-San Bernardino County
Mountains-San Bernardino and Riverside County Valleys-The
Inland Empire-Santa Ana Mountains and Foothills.
PZ...NONE.
&&
PUBLIC...Moede
PREVIOUS DISCUSSION...17
AVIATION/MARINE...SchenkThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:25 AM PST | High Wind Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 34 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.